MAUDE Adverse Event Report: MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

MSD DEGGENDORF MFG PEEK PREVAIL CERVICAL INTERBODY DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Catalog Number 4210564
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review results: post-op x-rays for c3-c4 anterior cervical discectomy and fusion shows progressive back-out of the interior screw at different time intervals.The patient has multiple (3+) levels fused below the construct and the fusion appears complete.Initial placement appears satisfactory.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent fusion and fixation at c3-c4 due to degeneration and myelopathy.The alleged device was implanted during this surgery.On an unknown date, post-op, the screw slipped out of the implant after breaking the locking wire and got stuck in the esophagus.Allegedly, this led to pain and swallowing issues.Hence, on (b)(6) 2019, the patient underwent a revision surgery.The broken wire was recovered but the screw could not be recovered.It was found that the screw was hidden inside the esophagus and opening the esophagus was more risky.The screw can still be seen on x-ray.Patient is recovering with the screw in his throat with continued problems but minimal pain.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PEEK PREVAIL CERVICAL INTERBODY DEVICE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key9438507
Report Number1030489-2019-01402
Device Sequence Number17194040
Product Code ODP
UDI-Device Identifier00613994502087
UDI-Public00613994502087
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K073285
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4210564
Device Lot Number66HJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/18/2020
03/08/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date03/28/2020
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age75 YR
Patient Weight80